I am curious if I am the total oddball here or if anyone else has ever gotten tremor with Hashi's? For those who know, I was dx'd hashi's but had a good dose of the Graves' TSI antibodies also. I STILL have not taken my Levoxyl because I am afraid if this is actually Graves' I'll go more hyper. I really need to be fixed already. Here's what happens. I'll be perfect for a few weeks...no problems at all. Then I go what appears to be Hyper. My body temp remains at 99.4 all day and I get these tremors in my legs, belly and arms. They are very fine, like buzzing feeling but it makes my muscles incredibly weak. At this point I usually have pain from my thyroid area, like a stabbing pain but its tolerable and my thyroid swells.
Next, I will go into obvious hypo mode where I feel a little on the cold side and dizzy and my eyelids swell up a little.
I just do not get it. I "LOOK" obviously hypo....Im fat, swollen eyelids and dizzy. But those are my only symptoms. Most of my symptoms are still hyper - tremor, always hot, high body temp, rapid pulse, higher BP.
My blood pressure goes all over the place during these episodes and my heart rate maintains a higher rate for a few days. I can be 120/84 with 78 beats per minute for a few days with a 98.2 body temp and then toggle to 148/104 with 107 beats per minute and a 99.3 body temp.
Does anyone have any clue what the hell is going on? Do I just swallow that stupid Levoxyl pill and risk more tremors and shakes or do I plead with the docs to remove this thing once and for all?
I am convinced I haves Graves'' Disease and Hashi's hypo as my symptoms are really indicative of both. I have not heard of too many people getting an elevated body temp, BP and heart rate with tremors from Hashi's/hypo?
Looking for answers please...this has been over 2 years of this crapola and Im at my wits end. I need to move on.
Do I take the pill?
My last TSH was 8.2 but T4 was very low normal and T3 was abnormal high. Can I be just hypo like all the docs say? My gut says no.
Just a guess: your thyroid is working very hard I think and has depleted your FT4 by making the FT3 and thus you have a high TSH as the pitutary senses this FT4 depletion.... I have heard that the body really senses this low thyroid and will increase the conversion and the thyroid will make more T3 to try and milk more energy from less. Now when the thyroid output from the thyroid declines then the adrenals will try to make up for that and that can give you increase heart rate and probably other "hyper" type symptoms including I have heard sensitivity to heat...hey, I am not scientist here, but just a few things I read around. I had probably what many would call hyper symptoms when in fact I was hypo after Graves and RAI. That is unfortunate for me as I went a long time thinking I was still hyper...but hindsight says it was my adrenals trying to make up for what my thyroid was not producing. I had many classic hyper symptoms: I had fast heart beats off and on, watching scary movies, after I ate and times of stress ...never knew when it was going to hit and yes my hands shook...I was a mess. Really. I felt hot...didn't do my temp. but I am sure it was not low! I am only on thyroid Synthroid and now Armour for two months, but the heart palps and heat flashes and hotness is gone. I am glad I started treatment...though the adjustment was not pleasant and this board really helped me though it as even during it I continued to question if I was in fact really hypo...now that I am feeling a bit better I think I really was suffering from hypo and the "hyper" symptoms was just my adrenals overworked. Hope this helps!
I can only add to what pixie said. As you kow I too have hashi;s and although I am showing a little hypo in my labs I have hypo/hyper symptoms. I loose weight, I am a nervous wreck, I will sweat so bad I think I am going to pass out and other days I am so cold I have a jacket on and it is 84 degrees and people look at me like I am a freak.
I think like pixie said, we are "hypo" with "hyper" symptoms. Do we take pills for that, I don't know. I am supposed to start treatment on the 20th and feel just like you......you........how can I swallow that pill when I already feel so "hyper" I am scared it will send me over the edge.
Can I ask you this...........what kind of nodules do you have? I have been reading on these adenomas and found they can produce hormone on their own. Is that what yours are?
I know I haven't helped here, but can relate to the never ending change in these symptoms and the worry of swallowing that stupid pill!
did you have peroxidase antibodies or the thyroglobulin?
can I ask you something...............on a website I read that ANY antibodies that show up in thyroid testing are indicitive of something being amiss meaning that there is no "normal" range for them. have you ever heard that?
Also, is the thyroglobulin that you test positive for indicitive of graves? That is what I am testing positive for the thyro antibodies.
Normaly, you are not supposed to havy antibodies, but the tests arent perfect which is why I imagine they use the range. The "Graves" test is the TSI from what I've heard. My doc thinks my case is clear cut hashi's but acknowledges the Graves' antibodies and said when the Graves abs are more prevalent you will have more graves symptoms and when the hashi's abs are out of control you'll havew more hashis symptoms....who knows? I feel like crap today...that's all I know....got really bad cramping and tingling in my extremities....it feels hypo for a change, which is rare for me. My muscles are twitching all over the place...very annoying.
I wonder if the meds will help calm things down a bit? It will surpress your pitutary response and let your thyroid "take a rest". In other words, the meds will take over the work...you will need to adjust to ample replacement to make sure that what is "lost" is "made up" by meds replacement.
Also, Have any of you heard of "block and replace"? It is a Graves treatment where by you take antithyroid meds that really, really shut down the thyroid, and then replace with the "correct" amount of thyroid replacment meds like Armour or Synthroid. Might be worth mentioning to your doctors. Just a thought and hope it helps!
The only trouble with block and replace is that its VERY difficult to titrate (get the dosages right). Many docs turn away from that due to the difficulties and the fact that the blocking pills affect some people adversly.
Im wondering now if my swollen thyroid is actually screwing up my parathyroid glands....the feeling I am getting is similar to what some people describe after thyroid surgery when their calcium is low...getting like this buzzing sort of tingly numbness in my hands and thighs and its making my muscles really weak....feels just like hyper though so who knows?
Last edited by nastyhashi; 06-11-2005 at 07:27 PM.